EconPapers    
Economics at your fingertips  
 

Optimum Welfare and Maximum Revenue Tariffs under Oligopoly

David Collie

Scottish Journal of Political Economy, 1991, vol. 38, issue 4, 398-401

Abstract: A well-known proposition in conventional trade theory, H. G. Johnson (1951-52), is that the maximum revenue tariff exceeds the optimum welfare tariff. The purpose of this paper is to show that under oligopoly the optimum welfare tariff may exceed the maximum revenue tariff due to the profit-shifting effect. Copyright 1991 by Scottish Economic Society.

Date: 1991
References: Add references at CitEc
Citations View citations in EconPapers (18) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:bla:scotjp:v:38:y:1991:i:4:p:398-401

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0036-9292

Access Statistics for this article

Scottish Journal of Political Economy is currently edited by Tim Barmby, Andrew Hughes-Hallett and Campbell Leith

More articles in Scottish Journal of Political Economy from Scottish Economic Society Contact information at EDIRC.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2017-06-28
Handle: RePEc:bla:scotjp:v:38:y:1991:i:4:p:398-401